?

Log in

Sun, May. 3rd, 2009, 12:50 pm
art_of_symmetry: Hi i'm new - Citalopram

Hi, i joined this community having been prescribed citalopram by my doctor. Having looked into the drug and the side effects i'm really not sure i will use it, i can't afford side effects for even a week, i need to be okay for work.

Basically i've spent my whole life in and out of states of not being okay. Bulimia and self harm in my childhood. Depression i got throught with councelling in my last year of university and once again now, i am depressed, but not only depressed i keep on getting anxious. Crying for no reason in various public settings, and sometimes i get so down for no reason at all and just can't pull myself out of it. This occurs maybe twice, 3, 4 times a week. I find going to work so hard on a morning. I can't do counselling which i'm oin no doubt that i need due to work restrictions.

Anyway, i just wanted to give you a bit of background info.

Ciralopram - any experience with it?

Thanks :)

Sun, May. 3rd, 2009 12:04 pm (UTC)
mrs_ralph

Sounds like your history is a lot like mine. I have been taking Citalopram for just over a year now and it helps me.

Not everyone gets every side-effect, you know. They have to list everything everyone has reported even if it was only one person in 100 or 1000. The only side-effect I have had any problem with is dryness...dry eyes, dry mouth etc and adjusting my dosage and other meds with the same side effect has helped a lot with that one. At least it gets me drinking all that water the health people are always going on about, right?

You are probably better off taking it as recommended and not worrying about the side-effect since you feel loads better and you don't know that you will have any side-effects at all. If you do have an objectionable side-effect you can always go back to the doctor and get your dosage adjusted.

Sun, May. 3rd, 2009 12:32 pm (UTC)
cleokoneko

I was prescribed citalopram to try and wean me off Seroxat. I never had any side effects during the 2 years I was on it, and it really helped me.

I'd say to just take the pills as the doc reccommends, counselling didn't actually help me at all, but the pills enabled me to feel "normal" again, so I could work things out myself. I understand your worries about taking drugs, but I only have good things to say about citalopram- even coming off it was easy!!

Good luck, and hope the citalopram works for you!

xZx

Mon, May. 11th, 2009 07:09 pm (UTC)
god_in_a_coma: Hallo

I was put on Citalopram in June (I was 17 but its legal in Ireland) and I honestly think it was the best decision I couldve made.
The only side affect that really lasts as far as i know is the dry mouth as said above, and I got the odd head ache at first but nothing serious. My uncle was on it too and he found it great in comparison to other meds
Love Teresa
xxXxx